Respira: Ambroxol HCl, salbutamol sulphate, guaifenesin.
Respira-D: Dextromethorphan HBr, chlorpheniramine maleate.
Respira: Each tablet contains: Ambroxol hydrochloride 15 mg, salbutamol sulphate equivalent to salbutamol 2 mg and guaifenesin 100 mg. Colour: Ponceau 4R.
Each 5 mL liquid contains: Ambroxol hydrochloride 15 mg, salbutamol sulphate equivalent to salbutamol 1 mg, guaifenesin 50 mg and mentholated syrupy base. Colour: Sunset yellow FCF.
Respira-D: Each 5 mL contains: Dextromethorphan HBr 10 mg, chlorpheniramine maleate 2 mg and mentholated syrupy base. Colour: Caramel.
Pharmacology: Respira: Pharmacological classification: Bronchodilator, mucolytic and expectorant.
Respira is a trusted combination of a mucolytic (ambroxol hydrochloride, an expectorant (guaifenesin) and a bronchodilator (salbutamol). All the 3 drugs act in synergy to relieve the patient from productive cough.
Ambroxol is an active N-desmethyl metabolite of the mucolytic bromhexine. Although its mechanism of action has not been fully defined, it may increase the quantity and decrease the viscosity of tracheobronchial secretions. It may also act as an expectorant, increasing mucociliary transport via stimulation of ciliary motility.
Salbutamol acts by stimulating β2-adrenergic receptors in the lungs to relax bronchial smooth muscle, thereby relieving bronchospasm associated with bronchial asthma, emphysema and chronic bronchitis. Because of this action, salbutamol increases vital capacity, decreases residual volume and reduces airway resistance.
Guaifenesin has expectorant properties.
Respira-D: Pharmacological classification: Antitussive and antiallergic.
Respira-D liquid is a combination of dextromethorphan hydrobromide and chlorpheniramine maleate. Dextromethorphan is an effective antitussive agent for treating uncomplicated, nonproductive cough. Chlorpheniramine is an effective antihistamine for the symptoms related to hay fever, allergic rhinitis, conjunctivitis and seasonal allergic rhinitis.
Respira: Productive cough with difficulty in breathing.
Respira-D: For the symptomatic relief of nasal and sinus congestion and cough associated with colds and influenza.
Respira: Tablet: Adult: 1 tab 3-4 times a day.
Liquid: Adult: 5-10 mL 3-4 times a day.
Children >2 years: 5 mL 3-4 times a day.
Not recommended for children <2 years.
Respira-D: Adults: 10 mL 4 times a day.
Children 6-12 years: 5-10 mL 3 times a day; 1-5 years: 2.5-5 mL 3 times a day.
Not recommended for children <1 year.
Respira: Hypersensitivity to any of the ingredients, cardiovascular disease, hyperthyroidism, pregnancy and lactation, patients with acute porphyria.
Respira-D: Sensitivity or intolerance to any of the ingredients.
Patients being treated with monoamine oxidase inhibitors or within 14 days of stopping such treatment.
Should not be used in patients with hyperthyroidism; cardiovascular disease eg, ischaemic heart disease, arrhythmia or tachycardia; occlusive vascular disorders, including arteriosclerosis, hypertension or aneurysms; diabetes mellitus; closed-angle glaucoma.
Use in children: Should not be administered to children <1 year.
Respira: Guaifenesin should not be taken for persistent cough eg, occurs with smoking, emphysema or where cough is accompanied by excessive secretions except under the advice and supervision of a doctor.
A persistent cough may be a sign of a serious condition.
Use in pregnancy & lactation: The safety of Respira-D liquid during pregnancy and lactation has not been established.
Use in children: Guaifenesin should not be given to children <2 years unless recommended by a doctor.
Respira: Contraindicated in pregnancy and lactation.
The safety of Respira-D liquid during pregnancy and lactation has not been established.
Respira: Gastrointestinal disturbances, headache, dry mouth and skin rashes have been reported. Fine tremor, nervous tension, peripheral vasodilatation, palpitation and tachycardia.
Respira-D: Chlorpheniramine Maleate: Care should be observed when tricyclic antidepressants, guanethidine, reserpine, methyldopa or atropine are taken concomitantly, as the antimuscarinic effect may be enhanced.
Other untoward reactions referable to central actions include dizziness, tinnitus, lassitude, incoordination, fatigue, blurred vision, diplopia, euphoria, nervousness, insomnia and tremors.
Digestive Tract: Loss of appetite, nausea, vomiting, epigastric distress and constipation or diarrhoea may occur. Other side effects include dryness of the mouth, throat and respiratory passages; urinary frequency and dysuria; palpitation; hypotension, headache; tightness of the chest; and tingling, heaviness and weakness of the hands.
Dextromethorphan Hydrobromide: May include dizziness and GI disturbances. Excitation, confusion and respiratory depression may occur after overdosage.
Keep the cap tightly closed.
Respira: Store in a cool, dark and dry place.
Respira-D: Store in a cool, dark place.
R05DA20 - combinations ; Belongs to the class of opium alkaloids and derivatives. Used as cough suppressant.
R05CB10 - combinations ; Belongs to the class of mucolytics. Used in the treatment of wet cough.
Respira: Tab 10's. Oral liqd 100 mL x 1's.
Respira-D: Oral liqd 100 mL x 1's.